MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125300-18
Health Effect - Clinical Codes Cardiac Arrest (1762); Thrombosis (2100)
Date of Event 04/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was returned for analysis.Visual, dimensional, and functional inspections were performed on the returned device.The deflation issue and difficulties removing the device were not confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The reported patient effect of thrombosis is listed in the xience alpine everolimus eluting coronary stent system instructions for use as a known patient effect of coronary stenting procedures.The investigation was unable to determine a conclusive cause for the reported deflation issues and difficulty removing the device.Furthermore, a conclusive cause for the reported cardiac arrest and thrombosis, and the relationship to the device, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the patient presented with angina and that the procedure was to treat a lesion in the non-tortuous, mildly calcified, 90% stenosed mid left anterior descending (lad) coronary artery.A 3.00 x 18 mm xience alpine stent delivery system (sds) was selected for the procedure.The sds was advanced with no resistance to the lesion and the balloon was inflated to deploy the stent.Once the stent was successfully deployed the balloon would not fully deflate.When they pulled the sds back the partially deflated balloon got hung up in the unspecified guiding catheter and they were removed from the anatomy as one unit.Two days later the patient was readmitted to the hospital in cardiac arrest and needed to be defibrillated three times in order to bring her heart back into normal rhythm.Angiography revealed a thrombus in the stent that was implanted on (b)(6) 2017.It was confirmed that the patient was compliant with dual antiplatelet drug therapy (dapt) after the procedure that was performed on (b)(6) 2017.An additional xience alpine stent was implanted and the ejection fraction went from 60% to 40%.The patient is recovering and is scheduled to be discharged the week of (b)(6) 2017.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6540347
Report Number2024168-2017-03844
Device Sequence Number16267270
Product Code NIQ
UDI-Device Identifier08717648199356
UDI-Public(01)08717648199356(17)200104(10)6121361
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2019
Device Catalogue Number1125300-18
Device Lot Number6121361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2017
Initial Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age74 YR
Patient Weight94